MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number RS22
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: was there any adverse consequence associated with the patient? - what is the current status of the patient? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic uterine isthmus cerclage surgery on (b)(6) 2024 and suture was used.During the procedure, the patient's vaginal cervical cerclage failed, and suture was used during the laparoscopic uterine isthmus cerclage surgery.During the surgery, when the needle had completely penetrated the tissue of the uterine isthmus, the suture slightly exposed the tissue.The doctor continued to pull the suture out of the tissue by pulling the needle body, the problem of pulling off suture needle happened.Immediately, a needle holder was used to straighten the needle body and remove it.The suture that leaked out of the organization was relatively short, and the doctor continued to pull the exposed short head to pull out the suture and tie it.The problem of pulling off suture needle happened in this case is considered fortunate.If the suture sometimes detaches before it penetrates the tissue, it may require a second puncture for the patient, resulting in increased bleeding.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MERS TAPE WHT 12INX3/16IN D/A CTX
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21427744
Report Number2210968-2025-01875
Device Sequence Number20774502
Product Code GAT
UDI-Device Identifier10705031049802
UDI-Public(01)10705031049802(17)290531(10)101SE4
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRS22
Device Lot Number101SE4
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale